Ask an expert
Question

18 Nov 2008

Anti Depressant
I am using Venlafaxine anti-depressants (effexor 150) 300 per day. I am also lactating. Should i discontinue use?
Answer 334 views
Expert
CyberShrink
cybershrink

01 Jan 0001

I can't really answer this at a distance, and you should consult your prescribing doctor who presumably has assessed and knows you. If there are strong medical reasons for continuing the Venlafaxine, it may be wiser to discontinue breat-feding. Venlafaxine IS excreted in breast milk, but it doesn't seem clear whether this is significant in its impact on nthe infant, or not. Having a severely depressed mom isnt giood for an infant.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.